MAUDE Adverse Event Report: ASENSUS SURGICAL, INC SENHANCE SURGICAL SYSTEM; X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM

ASENSUS SURGICAL, INC SENHANCE SURGICAL SYSTEM; X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM
Model Number X0007177
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The damaged instrument has been discarded by the customer and is thus not available for investigation on the product.However, a the review of the log history files and surgical footage revealed no relevant findings or irregularities.Exceeding forces were detected, but not significantly higher than the 20n threshold allowed during teleoperation and thus sufficient to induce such an evident device breakage.A monopolar l-hook electrode ø 5 mm x 310 mm pn x0007177, lot 139/730 (same lot as the instrument object of this complaint) was still available at asensus surgical italia demo room as a not for human use (nfhu) device.Thus, a test was performed to measure the forces withstood by the instrument.A force gauge was used to detect forces applied to the instrument in all directions.As the log files identified that the fulcrum was set at 40 cm, the fulcrum was therefore set at the same distance.Subsequently, forces up to 32 n were applied on the fulcrum in all directions.The device withstood the applied stress, and no breakage occurred; neither a sign of deterioration nor early detachment was visible.Thus, a manufacturing defect associated with the lot 139/730 object of this complaint can be considered unlikely.In conclusion, the instrument was discarded the root cause cannot be confirmed.A manufacturing defect cannot be ruled out as a potential root cause.However, in view of the test results obtained on the nfhu device, and the dhr review findings, it is deemed unlikely to be a contributing factor.A potential contribution from relevant wear and tear due to instrument collisions being reported, and device usage needs to be taken into account.
 
Event or Problem Description
Date of incident: (b)(6) location: (b)(6), austria device: monopolar l-hook instrument (x0007177) no adverse event occurred to a patient or user.During a pediatric surgical procedure involving a pediatric patient (male, 172cm, 80kg) at (b)(6), austria, where the senhance surgical system is installed, the 5 mm monopolar l-hook instrument broke at its distal part.This type of breakage is considered potentially critical because the distal portion of the instrument is responsible for transmitting electrical energy.Based on the only image of the damaged instrument, its condition had the potential to lead to unintended energy discharge or sparking.However, according to the report received, no energy dispersion and no tissue damage was observed or reported during the event.The instrument did not fall into the patient.And completed the procedure without delay or reported impact by tranfering to traditional laparoscopy.No harm occurred and no energy dispersion was reported, however if this incident were to recur then the instrument breakage has the potential to cause tissue damage due to if the instrument slipped into the patient.

Brand Name
SENHANCE SURGICAL SYSTEM
Common Device Name
X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM
Manufacturer (Section D)
ASENSUS SURGICAL, INC
1 tw alexander dr
suite 160
durham NC 27703 7035
Manufacturer (Section G)
ASENSUS SURGICAL ITALIA, S.R.L
viale dell'innovazione, 3
milan, lombardy 20126
IT   20126
Manufacturer Contact
casey hinckley
1 tw alexander dr
suite 160
durham, NC 27703-7035
9197658400
MDR Report Key24591844
Report Number3007593944-2026-00001
Device Sequence Number8933523
Product Code NAY
UDI-Device Identifier00815440021894
UDI-Public(01)00815440021894(11)210927(10)139730
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberX0007177
Device Lot Number139730
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown